Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from PCOS. Found positive for pregnancy after delivery. Safe to take abortion pill?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I was diagnosed with PCOS in 2008, took BC pill until 9/2010, pregnant in 5/2011, had baby in 2/2012. My periods have been fairly regular since having baby (sometimes off by a week or 2). I just found out I'm pregnant again. I'm considering all my options and am wondering how the abortion pill will effect my hormones/PCOS? Could the abortion pill trigger the PCOS to return??
Posted Sat, 20 Apr 2013 in Abortion and Stillbirth
Answered by Dr. Rhea Chanda 15 minutes later
A medical abortion wont have any effect on the PCOS per say. PCOS is a kind of hormonal syndrome. You can go for a medical abortion if you wish not to have a baby right now. But you need to know that the PCOS may be symptomatic again. If you want more kids,it would be better to complete your family before you periods become irregular again. Consult your doctor about that. But if you do wish to terminate this pregnancy, the abortion pill can be used within 9 wks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor